MAUDE Adverse Event Report: SOLTA MEDICAL, INC. FRAXEL DUAL 1550/1927 LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT

SOLTA MEDICAL, INC. FRAXEL DUAL 1550/1927 LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT
Model Number MCSYS-SR1500D-INTL
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abrasion (1689); Burn(s) (1757); Pain (1994); Viral Infection (2248); Swelling/ Edema (4577); Hyperpigmentation (4837)
Date of Event 09/27/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A user facility reported that a patient underwent a facial procedure and the patient experienced edema, abrasion, exudation, and a herpes lesion outbreak in the perioral region 1 day post fraxel treatment.According to the report, the patient was not receiving any medications at the time of the procedure and was treated with panthenol ointment and fucicort cream following the event.The patient is currently improving; however, residual hyperpigmentation is anticipated as a sequela of the event.Photographs were reviewed by the medical reviewer that show localized burned areas on both sides of the face, while other images depict no visible injury.The images are dated 1, day post op, 2 days post op, 3 days post op and 4 days post op.The patient has been instructed with strict avoidance of uv exposure.The patient experienced pain even at a low energy level.The skin type recorded for the patient is type iii.The highest energy used was 20, with 4 passes, at a treatment level of 4.The treatment tip has been used 3 times on previous patients.A burn paper test was not performed prior to using the tip.It is reported that the incident occurred on the first rep.Due to the reported outcome, the medical reviewer has assessed this case as serious.
 
Additional Manufacturer Narrative
The investigation is underway.
 
Additional Manufacturer Narrative
Evaluation of the treatment tip cannot be completed.The system has no system/data logs that can be reviewed.The system has software safeguards (such as a power on self-test) that will trigger error/event codes should the system be outside of acceptable limits.The customer can also utilize the burn paper to confirm the system laser is providing correct pattern/coverage.The customer performed the burn paper test, and the review of the burn paper showed proper pattern/coverage.According to fraxel user manual, discomfort, redness, hyperpigmentation, and burns are known potential reactions to treatment.According to the user manual, blistering or burns may develop over the treated areas.The possibility of temporary and permanent skin color change is known to exist with any laser treatment.Post-inflammatory hypopigmentation and hyper-pigmentation are known complications of many laser treatments and may occur with fraxel laser treatment.Additionally, mild-moderate transient erythema is an expected response.However, if erythema is severe or persists significantly longer than expected, re-treatment should be avoided until the condition resolves.Reaction may vary on a patient-by-patient basis.A review of the manufacturing records showed all requirements were met.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Based on the available information, discomfort, redness, hyperpigmentation, and burns are known potential reactions to fraxel treatment.At this time, no corrective action is necessary.

Brand Name
FRAXEL DUAL 1550/1927 LASER SYSTEM
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 north creek pkwy n
suite 100
bothell, WA 98011
4254202135
MDR Report Key23900855
Report Number3011423170-2025-00310
Device Sequence Number17425300
Product Code GEX
UDI-Device Identifier00816995027263
UDI-Public00816995027263
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K130193
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMCSYS-SR1500D-INTL
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2025
Supplement Date Received by Manufacturer01/28/2026
Initial Report FDA Received Date12/26/2025
Supplement Report FDA Received Date02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/10/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age56 YR
Patient SexFemale